Sunday, November 4, 2007

Well I Did It

Well, It's done. I only did a quarter dose. I'm supposed to titrate it. I froze the hell out of the side of my thigh first. I hope I got it IM. Not sure, now that I've done it. I went straight in with a one inch needle. My legs are my least fatty. And I managed to make myself bleed. I'm terrible at IM's anyway. Always make my patient's bleed too. Payback, I guess. Freezing works. Didn't feel it at all. That makes me wonder if it hit the muscle. Oh well, nothing I can do about it now , anyway. Now I'll just wait for the side affects.

7 comments:

BRAINCHEESE said...

You probably did just fine...I oddly used to get a "bleeder" every now and then, too when injecting the "stuff"...figured it was from all of those years of dulling down the needle before injecting nasty patients! LOL

Did you be sure and take some Advil or Tylenol, too? That will help more than anything to take it scheduled for the first 24 hours...just a thought.

Linda D. in Seattle

Callie said...

I'm over 12 hours now since I took this Avonex and the real thing as far as side affects so far is it has made me really sleepy and yet I had difficulty sleeping. Has that happened to any one with this?

Bubbie said...

Good luck with your treatment, Callie. I haven't had to do a IM yet...still sub -Q. Hope you have an easy time with side effects.

harkoo said...

I am glad the icing of your leg helped--should be easier next time now you won't have anxiety of feeling the shot. Hope the side effects are light. Maybe Tylenol PM to help you sleep?

Merelyme said...

you are brave. i am opting to wait for a second episode before i begin drugs. please tell us how things go.

mdmhvonpa said...

I've hit a capillary once in a while ... messy as hell, eh? Problem with that is your are not going to absorb the injection as slowly as you should.

Callie said...

Thanks agaain all, for the encouragement. I had about a full 24 hours of being tired and my husband said I did have the chills at about 2am in my sleep, although I don't recall. But all and all, isn't wasn't as bad as I had anticipated. But again, I'm titrating, starting at a quarter dose the first month, a half dose the second month and then onto the full dose, so my hopes is that my body adjusts well and I think it will.